Accuhist PDX Syrup
Generic Name: Brompheniramine/Dextromethorphan/Guaifenesin/Phenylephrine
Examples include Accuhist PDX and Bromhist-PDX
Accuhist PDX Syrup is used for:
Relieving symptoms of sinus congestion, runny nose, sneezing, cough, and throat and airway irritation due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.
Accuhist PDX Syrup is an antihistamine, decongestant, cough suppressant, and expectorant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, loosening mucus and lung secretions in the chest, and making coughs more productive. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing while the cough suppressant works in the brain to help decrease the cough reflex to reduce a dry cough.
Do NOT use Accuhist PDX Syrup if:
- you are allergic to any ingredient in Accuhist PDX Syrup
- you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
- you are unable to urinate or are having an asthma attack
- you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days
Contact your doctor or health care provider right away if any of these apply to you.
Before using Accuhist PDX Syrup:
Some medical conditions may interact with Accuhist PDX Syrup. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have a fast, slow, or irregular heartbeat
- if you have a history of adrenal gland problems (eg, adrenal gland tumor), heart problems, high blood pressure, diabetes, heart blood vessel problems, stroke, glaucoma, a blockage of your bladder, stomach, or intestines, ulcers, trouble urinating, an enlarged prostate or other prostate problems, seizures, or an overactive thyroid
- if you have a history of asthma, chronic cough, lung problems (eg, chronic bronchitis, emphysema), or chronic obstructive pulmonary disease (COPD), or if cough occurs with large amounts of mucus
Some MEDICINES MAY INTERACT with Accuhist PDX Syrup. Tell your health care provider if you are taking any other medicines, especially any of the following:
- Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Accuhist PDX Syrup may be increased
- Digoxin or droxidopa because risk of irregular heartbeat or heart attack may be increased
- Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Accuhist PDX Syrup
- Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Accuhist PDX Syrup
This may not be a complete list of all interactions that may occur. Ask your health care provider if Accuhist PDX Syrup may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Accuhist PDX Syrup:
Use Accuhist PDX Syrup as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Accuhist PDX Syrup may be taken with or without food.
- Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
- If you miss a dose of Accuhist PDX Syrup, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Accuhist PDX Syrup.
Important safety information:
- Accuhist PDX Syrup may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Accuhist PDX Syrup. Using Accuhist PDX Syrup alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- Do not take diet or appetite control medicines while you are taking Accuhist PDX Syrup without checking with your doctor.
- Accuhist PDX Syrup contains brompheniramine, dextromethorphan, and phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains brompheniramine, dextromethorphan, or phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
- Do NOT exceed the recommended dose or take Accuhist PDX Syrup for longer than prescribed without checking with your doctor.
- If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
- Accuhist PDX Syrup may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Accuhist PDX Syrup. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
- If you are scheduled for allergy skin testing, do not take Accuhist PDX Syrup for several days before the test because it may decrease your response to the skin tests.
- Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Accuhist PDX Syrup.
- Use Accuhist PDX Syrup with caution in the ELDERLY because they may be more sensitive to its effects.
- Caution is advised when using Accuhist PDX Syrup in CHILDREN because they may be more sensitive to its effects.
- PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Accuhist PDX Syrup, discuss with your doctor the benefits and risks of using Accuhist PDX Syrup during pregnancy. It is unknown if Accuhist PDX Syrup is excreted in breast milk. Do not breast-feed while taking Accuhist PDX Syrup.
Possible side effects of Accuhist PDX Syrup:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.
Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.Proper storage of Accuhist PDX Syrup:
Store Accuhist PDX Syrup at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Accuhist PDX Syrup out of the reach of children and away from pets.
- If you have any questions about Accuhist PDX Syrup, please talk with your doctor, pharmacist, or other health care provider.
- Accuhist PDX Syrup is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Accuhist PDX Syrup. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.